Texas, 2005

Hail in Texas, August 31, 2005

August 31, 2005 · NWS CRP · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 2:20 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 31, 2:20 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
320 PM CDT WED AUG 31 2005

.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...A LITTLE BIT MORE IN
THE WAY OF COVERAGE WITH STORMS THIS AFTERNOON AS MOISTURE HELD IN
PLACE OVER THE COASTAL BEND IN TIME FOR THE SEABREEZE. ACTIVITY WILL
SLOWLY DRIFT WEST-SOUTHWEST INTO THE INLAND COASTAL PLAINS THRU THE
EARLY EVENING HOURS BEFORE DISSIPATING.

A WEAK MID TO UPPER LEVEL TROUGH AXIS OVER SOUTH TEXAS WILL SLOWLY
DRIFT TO THE WEST ON THURSDAY. MOISTURE WILL CONTINUE TO GRADUALLY
INCREASE OVER THE COASTAL BEND AND ISOLATED TO SCATTERED CONVECTION
WILL OCCUR NEAR THE SEABREEZE AGAIN ON THURSDAY. WILL CONTINUE WITH
THE LOW END CHANCE POPS FOR THE NORTHEAST COUNTIES. THE GFS APPEARS
TO BE A LITTLE STRONG ON THE POPS. WILL GO ABOUT 2 DEGREES ABOVE
GUIDANCE FOR TEMPERATURES ON THURSDAY.

ETA AND GFS MODELS HINT AT A WEAK SURFACE TO 70H TROUGH AXIS MOVING
NORTHWEST OUT OF THE SOUTHERN GULF INTO THE COASTAL WATERS BY
THURSDAY MORNING AND THEN REMAINING NEARLY STATIONARY. EXPECT
SCATTERED CONVECTION TO FORM OVER THE OFFSHORE WATERS DURING THE
OVERNIGHT HOURS BOTH TONIGHT AND THURSDAY NIGHT.

&&

.MARINE...WINDS HAVE INCREASED TO SCEC LEVELS BEHIND THE SEABREEZE
FOR THE BAYS AND NEARSHORE WATERS AND THIS SHOULD CONTINUE INTO THE
EARLY EVENING HOURS. ISOLATED TO SCATTERED CONVECTION IS EXPECTED
TO DEVELOP OVER THE OFFSHORE WATERS AS LOW LEVEL TROUGH AXIS MOVES
INTO THE REGION. SHOULD SEE WINDS INCREASE TO NEAR SCEC LEVELS
BEHIND THE SEABREEZE AGAIN ON THURSDAY.

&&

.AVIATION...ISOLATED MVFR CONDITIONS WILL OCCUR WITH THUNDERSTORMS
OVER THE COASTAL BEND UNTIL AROUND 01Z. OTHERWISE VFR CONDITIONS
WILL PREVAIL UNTIL 10-14Z TIMEFRAME AS FOG DEVELOPS OVER THE INLAND
COASTAL PLAINS. MVFR CONDITIONS IN FOG SHOULD OCCUR FROM HBV TO ALI
TO VCT WITH PATCHY IFR CONDITIOSN POSSIBLE AROUND VCT.

&&

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MOISTURE WILL BEGIN TO
INCREASE FRIDAY THROUGH THE WEEKEND.  ENOUGH INSTABILITY FROM H5
TROF WILL BE IN PLACE FRIDAY TO WARRANT CHANCE POPS ALONG THE SEA
BREEZE.  EVEN THOUGH ENOUGH MOISTURE WILL REMAIN OVER S TX THROUGH
THE REST OF THE WEEKEND...RIDGING WILL QUICKLY BUILD IN OVER THE
REGION BY SATURDAY AND LESSEN PRECIP CHANCES.  ATMOSPHERE WILL BEGIN
TO DRY OUT MONDAY AS SYNOPTIC SUBSIDENCE TAKES HOLD.  TEMPERATURES
WILL REMAIN ABOVE NORMAL THROUGH THE EXTENDED...BUT SHOULD BE COOLER
THAN PERSISTENCE WOULD SUGGEST.  STILL WENT A DEGREE OR TWO ABOVE
GUIDANCE DUE TO DRIER SOIL MOISTURE CONTENT AND DECREASING MOISTURE.

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  075 098 075 094 074 / 10 20 10 30 20
VICTORIA        074 097 075 095 073 / 10 30 20 30 20
LAREDO          080 104 079 102 077 / 05 10 20 20 20
ALICE           073 102 073 099 073 / 10 20 20 30 20
ROCKPORT        080 096 080 092 079 / 10 20 10 30 20
COTULLA         074 101 075 100 073 / 05 10 20 20 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

89...SHORT TERM
95/82...LONG-TERM
Hazardous weather outlook, Aug 31, 4:48 AM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT WED AUG 31 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011047-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
548 AM CDT WED AUG 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

HOT HIGH TEMPERATURES RANGING FROM THE MID 90S ALONG THE IMMEDIATE
COAST TO 100 TO 105 DEGREES ACROSS INLAND COASTAL PLAINS AND AS HIGH
AS 107 DEGREES ACROSS THE RIO GRANDE PLAINS WILL COMBINE WITH
HUMIDITY TO PRODUCE HEAT INDICES OF 106 TO 109 DEGREES THIS
AFTERNOON AND EARLY EVENING ACROSS THE REGION. SOME AREAS MAY EVEN
BRIEFLY SEA MAX HEAT INDICES AROUND 110 DEGREES DURING PEAK HEATING
THIS AFTERNOON.

A FEW STRAY SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING ACROSS THE COASTAL PLAINS. SEVERE STORMS ARE NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY. IN ADDITION...HIGH HEAT INDEX VALUES ARE
EXPECTED DURING THE LATE AFTERNOON HOURS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 31, 1:51 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT WED AUG 31 2005

TXZ244-246-312030-
REFUGIO-SAN PATRICIO-
251 PM CDT WED AUG 31 2005

...A STRONG THUNDERSTORM WAS AFFECTING REFUGIO AND SAN PATRICIO
COUNTIES...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODSBORO...OR 10 MILES SOUTHWEST OF
REFUGIO...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WILL PRODUCE WIND GUSTS OF 40 TO 50 MPH AND MAY
CONTAIN SMALL HAIL.

94
Special weather statement, Aug 31, 3:09 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
409 PM CDT WED AUG 31 2005

TXZ243-312215-
NUECES-
409 PM CDT WED AUG 31 2005

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...

AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ROBSTOWN...MOVING SOUTH AT 5
MPH.

THIS STORM WILL BE NEAR...
  5 MILES EAST OF BISHOP BY 515 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

TE

The radar

The Corpus Christi radar (KCRP), 51 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Refugio

When
August 31, 3:56 PM CST
Where
Refugio County, 1 mi S of Woodsboro
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
28.217, -97.333

Hail, Nueces

When
August 31, 5:30 PM CST
Where
Nueces County, Robstown
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
27.783, -97.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472436, 5472437.